Alert archive / Arkansas / River Flood Warnings in 2022

River Flood Warning 20, NWS Tulsa, OK

May 4, 2022Franklin County, Johnson County, Logan County, Arkansas

NWS Tulsa, OK issued this river flood warning at May 4, 2022, 3:54 PM CDT for Franklin County, Johnson County, Logan County, Arkansas. It took effect at May 5, 2022, 11:13 PM CDT. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
May 4, 2022, 3:54 PM CDT (20:54 UTC)
In effect from
May 5, 2022, 11:13 PM CDT
Expired
May 8, 2022, 7:58 PM CDT
In force
69 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, AR, Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 63 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).

Action stage
355.5 ft
Minor stage
357 ft
Moderate stage
363 ft
Major stage
365 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 4, 2:23 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 4, 2:23 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
223 PM CDT Wed May 4 2022

...New SHORT TERM, LONG TERM...

...SEVERE WEATHER LIKELY WITH THE THREAT FOR FLASH FLOODING
   THIS EVENING INTO THE OVERNIGHT HOURS...

.SHORT TERM...
(The rest of this afternoon through tonight)
Issued at 138 PM CDT Wed May 4 2022

Warm front is currently lifting north near the I-40 corridor with
upper 60s to near 70 dew-points extending south down to the Red
River. As additional heating continues MlCAPES around 2000 J/kg
are expected along and south of frontal boundary. Isolated strong
to severe thunderstorms have already developed across portions of
western Oklahoma. Latest mesoscale trends, including CAM solutions
suggest that scattered strong to severe storms will develop across
central Oklahoma, spreading into portions of eastern Oklahoma by
early evening in association with approaching upper level jet
streak. Large hail and damaging winds will be likely with any
storms that develop with an enhanced tornado threat along/south of
frontal boundary.

PWATs have already climbed to 1.5 inches over much of the area
and will likely continue to increase into the 1.75 to 2.00 inch
range overnight. In additional to the scattered storms this
evening, convection to the west will likely grow upscale, with a
MCS sweeping through Eastern Oklahoma into northwest Arkansas by
Thursday morning. A swath of 1 to 3 inches have already occurred
just south of I-44 and with additional rainfall overnight, significant
flash flooding will be possible in some areas with locally 5 to 6
inches possible through Thursday. Several main-stream rivers are
also expected to rise above flood.

&&

.LONG TERM...
(Thursday through Wednesday)
Issued at 138 PM CDT Wed May 4 2022

Still a little uncertainty regarding how much atmosphere can
destabilize behind main convection line and ahead of approaching
cold front, but the overall heavy rain threat should begin to
shift east of the region by late afternoon. At least a limited
severe threat will be possible across southeast Oklahoma/northwest
Arkansas.

Dry forecast still expected over the weekend into early next week
with a continued warming trend. Gusty south winds will also develop,
especially during the Sunday-Tuesday time frame. Low thunderstorm
chances return by Tuesday, however it appears approaching cold
front could stall north of the area which would keep overall precip
chances fairly low. Again, stayed fairly close to NBM guidance
through the extended periods.

&&

.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Wed May 4 2022

Long duration thunderstorm impacts, featuring IFR conditions, can
be expected this evening and overnight at all terminals with the
expectation of one or more large convective systems to sweep
through the forecast area, in addition to isolated storms late
this afternoon and early evening at MLC and FSM. Have tried to
time the strongest squall line this evening, including variable
wind groups with near severe wind gusts at TUL/RVS/MLC in TEMPO
groups. Conditions will remain poor into tomorrow morning,
although the thunderstorm chances will diminish some.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  74  53  74 / 100  70  20   0
FSM   63  76  55  75 /  90  90  40   0
MLC   63  75  51  77 /  90  70  10   0
BVO   61  74  52  74 / 100  70  20   0
FYV   60  74  52  71 /  90  90  50  10
BYV   57  74  53  68 /  90  90  60  10
MKO   62  74  51  73 /  90  80  20   0
MIO   59  74  53  69 / 100  90  40  10
F10   62  74  50  75 / 100  60  10   0
HHW   64  77  53  79 /  80  90  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday afternoon for OKZ049-053>076.

AR...Flood Watch through Thursday afternoon for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...12
LONG TERM....12
AVIATION...22
Hazardous weather outlook, May 4, 1:01 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
101 PM CDT Wed May 4 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
101 PM CDT Wed May 4 2022

...SEVERE WEATHER AND FLOODING THREATS THROUGH THURSDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...After 3 PM.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Eastern Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are ongoing early this afternoon, primarily across
northeast Oklahoma and far northwest Arkansas. These storms are
shifting to the east-northeast and will continue to pose a limited
threat for severe weather and heavy rainfall, eventually moving
out of the forecast area by late afternoon.

Additional isolated to scattered thunderstorms are expected to
develop later this afternoon and evening across east central and
southeast Oklahoma near and south of a warm front. These storms
will likely be severe, with large hail, damaging winds and
tornadoes all possible.

More widespread thunderstorms to the west are likely to organize
into a squall line and push eastward across the area this evening
and into early Thursday morning. The squall line will pose a
damaging wind threat, with potential for isolated gusts above 70
mph, and possibly tornadoes. In addition, the threat for flash
flooding will increase due to the multiple rounds of
thunderstorms with heavy rainfall expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...High Wind Potential...
           Heavy Rain Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY AND MONDAY...High Wind Potential.
TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Severe weather could be ongoing early Thursday morning and storms
may also redevelop Thursday afternoon along an advancing cold
front. While uncertainty remains in the coverage of storms by
Thursday afternoon, any storms which do develop would pose a risk
of severe weather.

Dry and mild weather prevails Friday before a notable change
occurs over the weekend. Hot and humid conditions will develop
Sunday and persist through early next week. The early season heat
often raises potential for heat stress for any outdoor activities.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:57 PM CDTRiver Flood AdvisoryTSACherokee, Delaware19 hr
May 4, 6:55 AM CDTSpecial Weather StatementTSAOkfuskee35 min
May 4, 7:33 AM CDTSpecial Weather StatementTSACreek27 min
May 4, 7:45 AM CDTSpecial Weather StatementTSATulsa15 min
May 4, 7:54 AM CDTSpecial Weather StatementTSACreek51 min
May 4, 7:55 AM CDTSpecial Weather StatementTSACreek50 min
May 4, 7:59 AM CDTSpecial Weather StatementTSATulsa46 min
May 4, 8:07 AM CDTRiver Flood AdvisoryTSAOttawa12 hr
May 4, 8:12 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner48 min
May 4, 8:31 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner119 min
May 4, 8:41 AM CDTRiver Flood WarningTSAOkmulgee8 days
May 4, 8:41 AM CDTRiver Flood WarningTSACreek58 hr
May 4, 8:47 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware66 hr
May 4, 8:50 AM CDTSpecial Weather StatementTSAMayes, Rogers40 min
May 4, 8:54 AM CDTRiver Flood WarningTSAAdair, Delaware60 hr
May 4, 8:59 AM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner2 hr
May 4, 9:01 AM CDTRiver Flood WarningTSALeFlore4 days
May 4, 9:10 AM CDTRiver Flood AdvisoryTSAPushmataha5 hr
May 4, 9:10 AM CDTSpecial Weather StatementTSAOkfuskee50 min
May 4, 9:25 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee22 min
May 4, 10:43 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes, Rogers, Tulsa and 1 more2 hr
May 4, 12:59 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes3 hr
May 4, 2:14 PM CDTRiver Flood WarningTSAPushmataha18 hr
May 4, 2:52 PM CDTRiver Flood WarningTSACherokee, Delaware25 hr
May 4, 2:59 PM CDTRiver Flood WarningTSACherokee29 hr
May 4, 3:04 PM CDTRiver Flood AdvisoryTSAMuskogee17 hr
May 4, 3:52 PM CDTRiver Flood WarningTSASequoyah29 hr
May 4, 5:09 PM CDTSpecial Weather StatementTSACreek36 min
May 4, 5:28 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa47 min
May 4, 5:39 PM CDTSpecial Weather StatementTSAPawnee36 min
May 4, 5:47 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee11 min
May 4, 6:00 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa45 min
May 4, 6:07 PM CDTSpecial Weather StatementTSAWashington38 min
May 4, 6:10 PM CDTSevere Thunderstorm WarningTSAOsage, Washington35 min
May 4, 6:34 PM CDTSpecial Weather StatementTSAWashington41 min
May 4, 6:36 PM CDTSpecial Weather StatementTSARogers39 min
May 4, 6:45 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOkfuskee60 min
May 4, 6:47 PM CDTSpecial Weather StatementTSAWashington28 min
May 3, 7:59 PM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan20 hr
May 4, 2:51 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison3 hr
May 4, 3:52 PM CDTRiver Flood WarningTSACrawford, Sebastian3 days
May 4, 4:01 PM CDTRiver Flood AdvisoryTSACrawford, Franklin28 hr

Nearby

River Flood Warnings in Arkansas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.